← Return to I have chronic UTI with constant urgency: What helps?
DiscussionI have chronic UTI with constant urgency: What helps?
Bladder Conditions | Last Active: Sep 27 9:59am | Replies (40)Comment receiving replies
Replies to "@daphne52 (Kathy ?) I’m jumping in here regarding UTI (urinary tract infections) and kidney / bladder..."
Say I am almost 83 and still fighting these UTIs - my urologist which is 70 miles away didn't respond to my request for Methenamine and all communication is through text messages. So, in disgust I went to our open clinic and asked if possible I could talk to my primary care doctor's nurse. I asked her if he could prescribe this as it is not an antibiotic but is more of an antiseptic that tries toward warding off bacteria, etc. Anyway, she got back to me right away. Yes, he will. I am still on Macrobid for 10 days and googled it and AI says not to take this Methenamine until you finish your current antibiotic as they react. Anyway, day 5 and have 5 more days - side effects are not the greatest - loose stools etc - stopped my Miralax for now. Anyway, the rudeness this urologist had but not getting back to me - I should not dwell on this as there is hope in 5 days and wondering if you took Methenamine and if you did how were the side effects and did it work? Anyway, I'm at a bad age - almost 83 and my husband died last year and the worst thing is being sick and alone. I'm trying to ride these side effects by eating bland foods but I PRAY that this new med will help. My pharmacist looked me eyeball to eyeball and said "it works." Have you tried it???? And if anyone has tried it - did it work and were the side effects okay? I worry about this and am tired of living - lonely is one thing but being sick and lonely sucks - never been alone ever in my life. My two kids have been great and there for me thankfully.
Anyway, sorry to go on and on but hoping someone will read my post and answer me about this antiseptic med and if it worked and hopefully not bad side effects. Have incontinence too and tried the Oxytrol patch and it started working when I got dizzy and called my pharmacist and he said it can cause dizziness especially in elderly people so I took it off and it went away. Not going to try any other incontinence drugs - side effects are worse. Will just be a house hermit for now. Thank you for listening. God help us all.
Connect

Thank you for your reply. You are right. I don't think I have in my 70 years ever been this worn down and at this time I did mention giving up. I have never ever had a thought of not being here and probably should not have said that, but this has taken over my life. My husband is my rock and is my advocate. Having gone on this site is something I need to bring me to the reality that there are so many of us out there suffering. Thank you for the comforting words and words of wisdom, I needed that.